MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP VENTRICULAR CATH; IPC - CATH - CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP VENTRICULAR CATH; IPC - CATH - CERELINK
Model Number 826854
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a cerelink ventricular catheter showed a kink therefore, no measurements were possible.The catheter was explanted and replaced on (b)(6) 2022 two to three days after implantation.No patient symptoms due to malfunction reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The catheter was returned for evaluation: dhr - serial number (b)(6) was found to meet all criteria for release and was approved for use.Failure analysis - catheter received with drainage tube and material stretched at 2.8cm and 10cm from connector.Multiple kinks in catheter.Internal wires broken.Cerelink monitor reading was unacceptable; icp express read "no transducer detected.No testing possible.Therefore, the complaint condition could be confirmed.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.A device history record (dhr) review and trending were performed as part of the evaluation.Proper finished goods testing was performed prior to release as indicated in the dhr.Product was received for analysis and the investigation could confirm the complaint.

Brand Name
CERELINK ICP VENTRICULAR CATH
Common Device Name
IPC - CATH - CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15243365
Report Number3014334038-2022-00180
Device Sequence Number17316834
Product Code GWM
UDI-Device Identifier10381780520702
UDI-Public10381780520702
Combination Product (Y/N)N
PMA/510(K) Number
K173192
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number826854
Device Catalogue Number826854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown